MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: radiology/tech.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for an unknown procedure.During the procedure, the operator reported the catheter was leaking at the hub.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
Additional information received 18mar2020 indicated the patient was undergoing a suprapubic catheter insertion procedure for a urine drainage.The device was in place for 10 minutes before the failure was noted.The device was replaced with a similar device to complete the procedure.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The device was returned 06mar2020 and examination of the returned product showed the catheter in two sections and a crack in the luer portion of the mac-loc.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation evaluation.It was reported that the hub of the catheter within a ultrathane mac-loc locking loop multipurpose drainage catheter was found leaking.This failure was noticed 10 minutes after insertion of the device into the patient.This incident was reported by mercy hosptial, in the united states.The device was removed, and another was placed to successfully complete the procedure.No adverse effects were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned one catheter for investigation.Physical examination of the returned device showed the catheter cut into two sections, and with a stopcock connected to the hub.A tug-and-twist test for the flare confirmed that the flare was secured in the hub, however a leak test confirmed a leak through a crack in the luer portion of the mac-loc hub.No other damage was noted.At this time, cook could not conclude that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) was reviewed.The final lot, sub assembly lots, and raw material lot were reviewed.The dhr for the lots revealed one relevant non-conformance for " proximal end, incorrect¿ (qty.1, scrapped).However, all nonconforming product was scrapped, the product goes through a 100% inspection for the reported nonconformance, and no additional complaints have been reported from the field on this lot.At this time, there is no evidence that nonconforming product from this lot exists in house or in the field.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.It is possible that while connecting the stopcock to the hub, a high amount of torque was used, causing the crack.However, at this time this cannot be confirmed.Based on the information provided, evaluation of returned product, and results of the investigation, it was concluded that a component failure without a manufacturing or design deficiency contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9769244
Report Number1820334-2020-00495
Device Sequence Number19529685
Product Code GBO
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)221125(10)10171402
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2022
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Device Lot Number10171402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/06/2020
03/18/2020
04/15/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/10/2020
03/23/2020
04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight113